Generalized analytical upper bounds for American option prices

San Lin Chung*, Hsieh Chung Chang

*Corresponding author for this work

Research output: Contribution to journalJournal Article peer-review

15 Scopus citations


This paper generalizes and tightens Chen and Yeh's (2002) analytical upper bounds for American options under stochastic interest rates, stochastic volatility, and jumps, where American option prices are difficult to compute with accuracy. We first generalize Theorem 1 of Chen and Yeh (2002) and apply it to derive a tighter upper bound for American calls when the interest rate is greater than the dividend yield. Our upper bounds are not only tight, but also converge to accurate American call option prices when the dividend yield or strike price is small or when volatility is large. We then propose a general theorem that can be applied to derive upper bounds for American options whose payoffs depend on several risky assets. As a demonstration, we utilize our general theorem to derive upper bounds for American exchange options and American maximum options on two risky assets. COPYRIGHT 2007, SCHOOL OF BUSINESS ADMINISTRATION.

Original languageEnglish
Pages (from-to)209-228
Number of pages20
JournalJournal of Financial and Quantitative Analysis
Issue number1
StatePublished - 03 2007
Externally publishedYes


Dive into the research topics of 'Generalized analytical upper bounds for American option prices'. Together they form a unique fingerprint.

Cite this